View Full Version : I need relief
05-09-2010, 10:43 AM
I was diagnosed with IBS shortly after I was diagnosed with IC. I struggle daily with both. With my IBS I suffer more from the constipation than the diarrhea. The constipation causes my IC to flare, I lose my appetite, my back hurts etc... I don't take over the counter stuff out of fear that I will become dependent upon them and make the IBS worse. Does anyone have any suggestions other than eat more fiber? Any help would be appreciated.
05-09-2010, 02:50 PM
Dear Grinch -
You might want to talk to your doctor about taking Miralax for your IBS-C. It is the only thing that I know of that can be taken everyday with no dependency problems, according to my doctor. I take it everyday because I have constipation from a medication I am on.
Hope this information is helpful to you.
05-09-2010, 05:10 PM
I second the Miralax idea, or any of its generics (they are much cheaper and in my opinion work just as well). Just make sure it has the same active ingredient. Do make sure you drink lots of water with it, as you can dehydrate fairly easily. All other laxatives, as far as I know, are not safe to be used often. Also, have you tried fruit juices? I know if you stick to the IC diet you are supposed to avoid all of them, but some people can handle apple juice. The sugar in apple juice often causes diarrhea in both children and adults. If you can handle it, it is worth a shot b/c it is a more natural route. I also have IBS, but my problem is typically diarrhea and it seems to be strictly related to my cycle. But I have used Miralax on occasion for colonoscopies and I can't tolerate more than 8 oz of apple juice (which is really common for most people). Lastly, in one of my vet med classes we discussed magnesium and it's effects on the GI tract. It draws water into the intestines and softens stool. I did a quick search and a few sites suggest that a magnesium supplement is a good way to help relieve constipation for IBS sufferers. However, magnesium can interact with certain drugs, so I would suggest you talk to your doctor about that one. They could advise if that would be a safe option for you as well as what the proper dosage would be.
Hope that helps and good luck!
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.